Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 38, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 27, 2011, 11:47 PM CDT for 5 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2011, 11:47 PM CDT (04:47 UTC)
- Expired
- Jun 28, 2011, 12:26 AM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Deaf Smith County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 38 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 2538 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782
WUUS54 KAMA 280447
SVRAMA
TXC117-341-359-375-381-280545-
/O.NEW.KAMA.SV.W.0038.110628T0447Z-110628T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1147 PM CDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS
EXTREME SOUTHWESTERN MOORE COUNTY IN THE PANHANDLE OF TEXAS
SOUTHEASTERN OLDHAM COUNTY IN THE PANHANDLE OF TEXAS
POTTER COUNTY IN THE PANHANDLE OF TEXAS
NORTHWESTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 1245 AM CDT
* AT 1144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF WILDORADO...OR ABOUT 8 MILES SOUTHEAST
OF VEGA...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILDORADO...
VALLEY DE ORO...
BUSHLAND...
VEGA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3563 10211 3559 10172 3536 10164 3502 10235
3516 10253
TIME...MOT...LOC 0447Z 229DEG 23KT 3516 10233
$$
KJS2 follow-up statements
764
WWUS54 KAMA 280514
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1214 AM CDT TUE JUN 28 2011
TXC341-280524-
/O.CAN.KAMA.SV.W.0038.000000T0000Z-110628T0545Z/
MOORE TX-
1214 AM CDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN MOORE
COUNTY IS CANCELLED...
AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3561 10211 3559 10172 3536 10164 3502 10235
3516 10253
TIME...MOT...LOC 0514Z 229DEG 23KT 3527 10217
$$
TXC117-359-375-381-280545-
/O.CON.KAMA.SV.W.0038.000000T0000Z-110628T0545Z/
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
1214 AM CDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHWESTERN RANDALL...POTTER...SOUTHEASTERN OLDHAM AND
NORTHEASTERN DEAF SMITH COUNTIES...
AT 1209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WILDORADO...OR ABOUT 13 MILES EAST OF VEGA...MOVING
NORTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUSHLAND.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3561 10211 3559 10172 3536 10164 3502 10235
3516 10253
TIME...MOT...LOC 0514Z 229DEG 23KT 3527 10217
$$
KJS390
WWUS54 KAMA 280526
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1226 AM CDT TUE JUN 28 2011
TXC117-359-375-381-280537-
/O.CAN.KAMA.SV.W.0038.000000T0000Z-110628T0545Z/
DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX-
1226 AM CDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDALL...
POTTER...SOUTHEASTERN OLDHAM AND NORTHEASTERN DEAF SMITH COUNTIES IS
CANCELLED...
AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3561 10211 3559 10172 3536 10164 3502 10235
3516 10253
TIME...MOT...LOC 0527Z 229DEG 23KT 3532 10209
$$
KJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:39 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 27, 11:39 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1139 PM CDT MON JUN 27 2011 .AVIATION... AN UPPER TROUGH WILL PRODUCE SCATTERED CONVECTION ACROSS MAINLY THE SOUTHERN TEXAS PANHANDLE TONIGHT. WILL CARRY TEMPO GROUP FOR THE AMARILLO TAF SITE FROM 06Z TO 10Z WITH GENERALLY MVFR TO VFR CONDITIONS. VFR CONDITIONS AT THE DALHART AND GUYMON TAF SITES THROUGH 06Z WEDNESDAY...WITH ONLY THE DALHART TAF SITE CARRYING CB REMARKS FOR THE REMAINDER OF TONIGHT. NORTHEAST TO EAST WINDS 5 TO 15 KNOTS WILL BECOME SOUTHEAST AND SOUTHERLY AFTER 10Z TO 12Z TUESDAY...AND INCREASING TO AROUND 15 TO 25 KNOTS WITH GUSTS NEAR 30 TO 35 KNOTS BETWEEN 15Z TUESDAY AND 02Z WEDNESDAY. WIND SPEEDS ARE EXPECTED TO DIMINISH TO AROUND 15 TO 20 KNOTS AFTER 02Z WEDNESDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 952 PM CDT MON JUN 27 2011/ UPDATE... THUNDERSTORMS HAVE REMAINED MAINLY CONFINED TO AREAS WEST AND SOUTH OF THE PANHANDLES SO FAR THIS EVENING...ASIDE FROM A FEW SHOWERS/WEAK THUNDERSTORMS ACROSS THE FAR SOUTHERN TX PANHANDLE. 00Z KAMA SOUNDING ALONG WITH LAPS AND RUC ANALYSIS DATA SHOW STRONG CAPPING OVER THE PANHANDLES THIS EVENING...WITH WEAKENING OF NM CONVECTION AS IT WORKS EAST TOWARD THE AREA VERIFYING THIS. IR SATELLITE IMAGERY SHOWS WARMING CLOUD TOPS WITH THIS CONVECTION WORKING ACROSS NORTHEAST NM ATTM...AND EXPECT IT TO CONTINUE TO WEAKEN AS IT APPROACHES THE AREA AND ENCOUNTERS STRONGER CAPPING. FARTHER SOUTH...CONVECTION IS HOLDING TOGETHER BETTER NEAR THE STALLED FRONT FROM EAST CENTRAL NM EASTWARD ACROSS THE TX SOUTH PLAINS. CAPPING IS WEAKER IN THIS AREA NEAR THE FRONT WITH STRONGER INSTABILITY /MUCAPES 1000-2000 J/KG/ NEAR AND NORTH OF THE FRONT. THIS CONVECTION ACROSS EAST CENTRAL NM INTO THE FAR WEST TX SOUTH PLAINS HAS SHOWN SOME RECENT PROPAGATION TO THE EAST/NORTHEAST NEAR CLOVIS AND MULESHOE. EXPECT THIS TREND WILL LIKELY CONTINUE AS THE NOCTURNAL LLJ INCREASES TO 30-40 KT...WITH ITS NOSE FEEDING INTO THIS VICINITY ALONG THE FRONTAL ZONE. BETTER FOCUS FOR CONVECTION IS EXPECTED TO REMAIN SOUTH OF THE CWA...BUT BELIEVE SOME OF IT MAY CLIP THE SOUTHERN TX PANHANDLE OVERNIGHT...AND THUS HAVE KEPT A LITTLE HIGHER POPS IN THIS AREA IN CLOSER PROXIMITY TO BETTER MOISTURE CONVERGENCE NEAR THE FRONT AND NOSE OF LLJ. ALSO HUNG ONTO SOME LOW END SCT POPS ACROSS THE WESTERN PANHANDLES TO ACCOUNT FOR WEAKENING CONVECTION WORKING IN FROM THE WEST...WITH SLIGHT CHANCE POPS FARTHER EAST AND NORTH. H85 WINDS VEER FROM EASTERLY TO MORE SOUTHEASTERLY OVERNIGHT NORTH OF THE STALLED FRONT...PRODUCING SOME WARM AIR/MOISTURE ADVECTION...SO CANNOT TOTALLY RULE OUT AN ISOLATED STORM ANYWHERE. HOWEVER...STRONG CAPPING WILL LIMIT THUNDERSTORM CHANCES ESPECIALLY WITH NORTHWARD EXTENT...FARTHER REMOVED FROM THE FRONTAL ZONE. IF STORMS ARE ABLE TO OVERCOME THE STRONG CAPPING AND DEVELOP/MOVE INTO THE AREA...COULD SEE A FEW STRONG TO POSSIBLY SEVERE STORMS GIVEN MUCAPES IN THE 1000-2000 J/KG RANGE AND EFFECTIVE BULK SHEAR IN EXCESS OF 30 KTS. BEST CHANCE FOR THIS WILL BE ACROSS THE SOUTHERN TX PANHANDLE. HAIL WILL BE THE MAIN THREAT GIVEN ELEVATED NATURE OF STORMS...WITH A LESSER THREAT FOR GUSTY WINDS. KB PREV DISCUSSION... /ISSUED 624 PM CDT MON JUN 27 2011/ AVIATION... UPPER TROUGH OVER NEW MEXICO TONIGHT WILL ALLOW FOR CONVECTION TO PUSH EAST INTO THE WESTERN PANHANDLES WHICH MAY AFFECT MAINLY THE DALHART AND AMARILLO TAF SITES BETWEEN ABOUT 05Z AND 12Z TUESDAY.N LOWEST CONFIDENCE AT THE GUYMON TAF SITE. WILL CARRY CB REMARKS FOR NOW AS CONFIDENCE NOT HIGH ENOUGH TO WARRANT TEMPO GROUPS AT THIS TIME. VFR CONDITIONS EXPECTED THROUGH 00Z WEDNESDAY. HOWEVER...MVFR CONDITIONS POSSIBLE WITH ANY CONVECTION. NORTHEAST WINDS 10 TO 20 KNOTS WILL VEER AROUND TO THE EAST AND SOUTHEAST OVERNIGHT 5 TO 15 KNOTS AND THEN BECOME SOUTHERLY BY 15Z TUESDAY. WIND SPEEDS EXPECTED TO INCREASE TO AROUND 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 TO 35 KNOTS AFTER 18Z TUESDAY. SCHNEIDER PREV DISCUSSION... /ISSUED 326 PM CDT MON JUN 27 2011/ DISCUSSION... LATEST MODELS ARE NOT AS OPTIMISTIC FOR PRECIPITATION FOR THE EASTERN HALF OF THE PANHANDLES FOR TONIGHT. COLD FRONT HAS NOW MOVED THROUGH THE PANHANDLES AND IT IS STARTING TO STALL OUT SOUTHWEST TO NORTHEAST ACROSS THE SOUTH PLAINS INTO THE LOW ROLLING PLAINS. FOCUS FOR THUNDERSTORMS NOW APPEARS TO BE MORE WITH THE MOUNTAINS AND LESS WITH THE COLD FRONT. STORMS THAT DEVELOP ALONG THE COLD FRONT TONIGHT... MAY STILL AFFECT THE SOUTHERN TEXAS PANHANDLE. BUT THE SHOWERS AND THUNDERSTORMS THAT DEVELOP ALONG THE MOUNTAINS MAY HAVE A CHANCE TO AFFECT THE WESTERN CWA LATER TONIGHT. AGAIN...THE COLD FRONT HAS BACKED UP AGAINST THE MOUNTAINS AND THE TUCUMCARI WIND PROFILER IS SHOWING NORTHEAST WINDS ALL THE WAY UP TO 700 MBS WITH 20 TO 25 KNOT SOUTHWEST TO WEST WINDS ABOVE THAT UP TO 500 MBS. SO...IF ANY STORMS THAT DEVELOP OFF OF THE MOUNTAINS ARE TO HEAD THIS WAY...THEY ARE GOING TO TAKE AWHILE BEFORE THEY MAKE IT INTO OUR WESTERN AREAS... PERHAPS AFTER SUNSET. HAVE PUT THE HIGHEST POPS IN THE WEST AND LOWEST POPS IN THE NORTHEAST FOR TONIGHT TO GO WITH THIS THINKING. THERE IS AN OUTSIDE CHANCE OF SHOWERS AND THUNDERSTORMS IN THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE TUESDAY AND TUESDAY NIGHT AS MID LEVEL SHEAR INCREASES WHICH COULD BRING A FEW MOUNTAIN SHOWERS AND THUNDERSTORMS TOWARD THE AREA. THE UPPER HIGH WILL THEN BUILD AND EXPAND ACROSS THE SOUTHERN PLAINS FROM MID WEEK INTO THE WEEKEND. THIS RIDGE OF HIGH PRESSURE WILL TEND TO DEFLECT ANY STORM SYSTEMS TO THE NORTH OF THE PANHANDLES...LEAVING US HOT AND DRY. THE MODELS ARE HINTING THAT THE UPPER HIGH MAY BUILD BACK ACROSS THE SOUTHERN ROCKIES LATE IN THIS FORECAST...WHICH MAY HELP TO BRING SOME SHOWERS AND THUNDERSTORMS TO NEW MEXICO AND COLORADO. HOWEVER...THE NORTHWEST TO NORTH FLOW ALOFT LOOKS TO WEAK TO BRING THESE SHOWERS AND STORMS ALL THE WAY INTO THE PANHANDLES AT THIS TIME. WILL KEEP WITH THE PREVIOUS FORECAST THINKING OF GOING ABOVE THE MEX GUIDANCE FOR TEMPERATURES LATE THIS WEEK INTO THE WEEKEND WITH HIGH PRESSURE OVERHEAD. FIRE WEATHER... SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE...ESPECIALLY ACROSS THE WESTERN PANHANDLES TONIGHT. THEN A FEW SHOWERS OR THUNDERSTORMS MAY SKIRT THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOUTHERLY WINDS WILL RETURN AND WILL GET GUSTY BY TUESDAY AFTERNOON...SO ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE. DRIER AIR WORKS ACROSS THE PANHANDLES ON WEDNESDAY AND WINDS WILL BE UP AROUND 20 MPH...SO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON THIS DAY. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Jun 27, 9:39 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 939 PM CDT MON JUN 27 2011 OKZ001>003-TXZ001>020-281100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 939 PM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. A COUPLE OF STRONG TO PERHAPS SEVERE STORMS ARE POSSIBLE...MAINLY ACROSS THE SOUTHERN TEXAS PANHANDLE. THE PRIMARY THREATS IF ANY SEVERE STORMS DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY THROUGH SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TOMORROW AFTERNOON AND NIGHT ACROSS THE OKLAHOMA AND FAR NORTHERN TEXAS PANHANDLES. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION TONIGHT. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TUESDAY THROUGH SATURDAY. SCHNEIDER
In the hours before
Local storm report, Jun 27, 11:24 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1124 PM CDT MON JUN 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND GST 7 N BOOTLEG 34.93N 102.81W
06/27/2011 M58 MPH DEAF SMITH TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1100323
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:59 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 61 min |
| Jun 28, 1:01 AM CDT | Areal Flood Advisory | AMA | Randall | 3 hr |
| Jun 28, 1:42 AM CDT | Areal Flood Advisory | AMA | Potter | 97 min |
| Jun 28, 1:50 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Gray | 3 hr |
| Jun 28, 2:39 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 51 min |
| Jun 28, 3:23 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.